Heavy Rain, Mesa
- When
- June 19, 1:00 PM MST to 3:00 PM MST
- Where
- Mesa County, 2 mi W of Glade Park
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.018, -108.466 (the zone’s center; the record gives no point)
A thunderstorm over the Uncompahgre Plateau produced very heavy rainfall that caused runoff of mud and water a few inches deep to flow across the road just west of the Glade Park general store. A nearby pond that had been empty for several years was filled from this single heavy rain episode.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A thunderstorm over the Uncompahgre Plateau produced very heavy rainfall that caused runoff of mud and water a few inches deep to flow across the road just west of the Glade Park general store. A nearby pond that had been empty for several years was filled from this single heavy rain episode.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 19, 1:00 PM MST, 0 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT THU JUN 19 2003 SHORT TERM... TONIGHT THROUGH FRIDAY NIGHT...MOIST SHORT WAVE RIDGE IN THE MEAN TROUGH INTO FRIDAY. SOUTHWEST FLOW PATTERN TO BEGIN TO DRY BY FRIDAY AS CALIF LOW OPENS AND MOVES OVER THE GREAT BASIN. THIS WILL CAUSE INCREASE IN THE WINDS ON FRIDAY BUT GRADIENT AND CLOUDS SHOULD KEEP THEM BELOW FIRE WATCH LEVEL. FIRE WEATHER DESK CONSIDERED THE WATCH BUT WINDS APPEAR TO NOT BE WIDE SPREAD ENOUGH TO GO WITH ON FRIDAY ATTM. FUEL BELOW 7500 FEET AT RISK SO WE COULD JUMP STRAIGHT TO RED FLAG IF STRONGER WINDS AND DRIER AIR LOOKS LIKELY. UPDATED OUR AFTERNOON PACKAGE FOR MORE CLOUDINESS WHICH SHOULD PERSIST OVERNIGHT SO INCREASED TEMPS A FEW DEGREES FOR FRIDAY AM LOWS AS WELL. DJC/21 LONG-TERM DISCUSSION... SATURDAY-SUNDAY...BROAD TROUGH OVER THE WEST WITH WEST-SOUTHWEST FLOW ACROSS THE FORECAST AREA. WAVE MOVES ACROSS THE NRN ROCKIES WITH FRONTAL BOUNDARY SAGGING INTO NE UT/NW CO SAT. SURFACE REFLECTION MAY NOT BE THAT NOTICEABLE...A FEW DEGS COOLER PERHAPS...WITH 700 MB BAROCLINIC ZONE STAYING JUST TO THE NORTH. HOWEVER...SHOULD TEND TO PROMOTE SOME BREEZY CONDITIONS DURING THE AFTERNOONS FOR SOME CONCERN FOR FIRE WX. TIME-HEIGHT SECTIONS SHOW ATMOSPHERE DRYING...ALTHOUGH HOLDS ONTO SOME MID-LEVEL RH ACROSS THE NORTHERN THIRD. WILL KEEP SMALL CHANCES OF TSTMS ACROSS THE NORTH BUT REMOVE FROM THE SOUTH. MONDAY-TUESDAY...MODELS SEEM TO BE CONVERGING IN SIMILAR SOLUTION OF DIGGING NE PAC TROUGH INTO THE NWRN GREAT BASIN/NRN CA BY 12Z TUE. WHILE NOT TOO MUCH OF CHANGE FOR THE GFS...IS MORE SIGNIFICANT CHANGE FOR THE EC. THIS WOULD KEEP GENERALLY DRY SW FLOW ACROSS THE AREA... AND WITH STRENGTHENING FLOW ALOFT AS GRADIENT TIGHTENS...EXPECT A HEIGHTENING OF FIRE WX CONCERN FOR WIND/LOW RH. ENOUGH MID-LEVEL RH STILL INDICATED ACROSS THE NORTH WITH SMALL DISTURBANCE TO KEEP ISOLATED TSTMS IN ACROSS THE NORTH ON MON. JAD WEDNESDAY AND THURSDAY...DIFFERENCES BETWEEN THE GFS AND ECMWF FOR THIS TIME PERIOD...MAINLY IN AMPLITUDE AND TIMING. AT ANY RATE... BOTH MODELS SUGGEST A PROGRESSIVE PATTERN DURING THIS TIME PERIOD. TEMPERATURES MAY TREND AT SEASONAL AVERAGE...OR A LITTLE BELOW NORMAL. WILL TREND TEMPERATURES DOWNWARDS SLIGHTLY FOR THESE DAYS. PF/JAD .GJT...NONE.
COZ001>014-017>023-UTZ022>025-027>029-201300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 637 AM MDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND HIGH VALLEYS. ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE LOWER VALLEYS. GUSTY THUNDERSTORM WINDS TO 50 MPH WILL BE POSSIBLE...MAINLY ACROSS THE LOWER VALLEYS. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE ACROSS THE LOW ELEVATIONS. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE MOUNTAINS FRIDAY. SOME OF THESE WILL BE DRY THUNDERSTORMS...PRODUCING LIGHTNING BUT LITTLE OR NO RAIN. DRY THUNDERSTORMS WILL COMBINE WITH RELATIVELY WARM AND DRY CONDITIONS AND INCREASING SOUTHWEST SURFACE WINDS TO INCREASE FIRE DANGER ACROSS THE AREA. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR SATURDAY THROUGH MONDAY. STRONGER SURFACE WINDS WILL INCREASE FIRE DANGER AGAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366769.